Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 3, 2021, 9:12 PM EDT for Turner County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 9:12 PM EDT (01:12 UTC)
- Expired
- May 3, 2021, 9:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
County Turner County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
125
WWUS82 KTAE 040112
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
912 PM EDT Mon May 3 2021
GAZ128-130-040145-
Turner GA-Ben Hill GA-
912 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TURNER AND
NORTHWESTERN BEN HILL COUNTIES UNTIL 945 PM EDT...
At 912 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Pitts, or 11 miles northeast of Ashburn, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rebecca and Amboy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3184 8332 3176 8342 3176 8345 3174 8347
3172 8346 3171 8347 3180 8363 3180 8361
3185 8361 3185 8335
TIME...MOT...LOC 0112Z 235DEG 24KT 3182 8351
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 3, 8:12 PM EDT, 1 hour earlier.
Area forecast discussion, May 3, 8:12 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
812 PM EDT Mon May 3 2021
.UPDATE...
The Severe Thunderstorm Watch for SE AL has been cancelled.
Patchy fog is possible from the I-10 corridor into SE AL late
tonight. Our attention now turns to the severe weather threat
on Tuesday. For more details, see the Near Term section below.
No significant changes were made to the current forecast.
&&
.PREV DISCUSSION [800 PM EDT]...
.NEAR TERM [Through Tuesday]...
Latest SPC mesoanalysis depicts a good deal of instability across
the area this afternoon with the greatest amount...in excess of
3000 J/KG...over southeast AL. Wind shear is modest to weak with
0-6KM values generally 30 knots or less. So the stage is set for a
few clusters of strong to severe storms to develop through early
evening with the best chance for damaging winds and hail over the
far northern and northwestern portion of the area.
For the rest of the period we'll continue to see a few showers
and storms persist into Tuesday morning with better chances the
further north you go. All eyes then turn to the potential late day
approach of a squall line from the northwest. HRRR has
consistently shown this soln while most of our non-CAMs are much
later Tuesday night or even Wednesday with the timing. For now
we're leaning closer to the HRRR depiction. SPC has placed the
northwestern corner of our area under a Slight Risk because of
this potential squall line and we'll be watching trends closely
the next 24 hours. Little to no changes made to the previous
temperature forecasts.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Deep layer ridging across Cuba and south Florida Tuesday night
is expected to give way and propagate southward as an upper level
shortwave embedded in a longer wave trough approaches the region.
Current ECAM guidance for Tuesday night has an ongoing cold pool
driven MCS moving through the region. Currently most guidance
develops near 3000 J/Kg of SBCAPE ahead of the squall line, which
will quickly be declining through the evening hours Tuesday night.
This may aid in some decrease in intensity of the MCS/squall line
as it moves into our area; however, if the system can become cold
pool driven, this may aid in further maintenance of the MCS
beyond 00 UTC as it moves into the regions Florida zones.
The cold front associated with the MCS/squall line is expected to
stall along the Florida panhandle and Big Bend regions overnight
Tuesday and through Wednesday morning. With afternoon instability
expected to develop, there could be an enhancement of storms that
may be able to produce gusty winds and small hail on Wednesday
across these regions if enough instability can be achieved. With
the aforementioned upper level shortwave lifted north of the
region, an overall upper level zonal flow pattern is expected to
develop across the region, which will lead to enhanced deep layer
shear on Wednesday across the quasi-stationary boundary. This
could aid in some mid to upper level growth of storms if enough
instability can be realized.
.LONG TERM [Thursday Through Monday]...
Deep layer ridging is expected to develop across the Rocky
mountains and propagate eastward into the central plains on
Thursday. This will aid in a northern stream upper level
disturbance to dive south across the Mid-Atlantic states. With the
already in place stationary boundary across our Florida zones
Thursday, the upper level disturbance is expected to aid in some
storm development across the aforementioned areas as upper level
forcing for ascent is enhanced. This will quickly be pushed south
of the region as surface high pressure quickly builds south into
the southeast overnight Thursday and into Friday morning. Mid to
upper level dry air is expected to advect into the region in
association with the surface high pressure, which will aid in
several blue sky days through the weekend. As the surface high
continues to propagate south and eastward towards Bermuda on
Sunday, southerly flow and increased moisture is expected to once
again return to the region. High temperatures will predominantly
remain in the low to mid 80s through much of the period; however,
they are expected to climb into the upper 80s to low 90s by Sunday
and Monday. Lows will remain in the upper 50s through much of the
period expect Sunday night and Monday as southerly flow allows
lows to only drop into the mid 60s.
.AVIATION...
[Through 00Z Wednesday]
Highest chance of TSRA through early tonight at ABY and DHN where
a TEMPO group was included. Cigs lower tonight for all terminals
into the MVFR and IFR range. Brief fog is also possible at DHN,
ECP, and TLH. Cigs rebound on Tue with additional TSRA possible,
mainly at ABY, DHN, and ECP. Southwest winds through the period.
.MARINE...
Increasing southerly winds across all waters will lead to elevated
seas, especially for waters west of the mouth of the Apalachicola
river. Seas are expected to build to around 3-5 feet with
occasional seas up to 6 feet. For waters east of the mouth of the
Apalachicola river, seas will remain around 2-4 feet with
occasional seas up to 5 feet possible. These elevated seas and
winds around 10-15 knots will are expected to create exercise
caution boating conditions across all waters through Thursday evening.
As a cold front comes through Thursday afternoon, winds are
expected to decrease and shift offshore. Storms are expected to
impact the marine areas starting tomorrow and continuing through
Thursday. Some thunderstorms could cause some increased winds and
seas briefly.
.FIRE WEATHER...
A weak cold front is passing from north to south across the
districts today. A few showers and possibly a thunderstorm will
accompany the front, with coverage being greatest as the front
crosses south into Florida this afternoon. High dispersion index
values above 75 still remain for Friday afternoon north of a line
from Dothan to Tifton. Following the front, transwinds will be
northerly becoming northeasterly at about 10-15 kts. The winds
will then shift to easterly and calming to about 10 kts by
Saturday afternoon. A much drier air mass will trickle in from the
north tonight and cover the districts on Saturday.
.HYDROLOGY...
WPC has an marginal risk for excessive rainfall across our Florida
Panhandle and SE Alabama counties for today as storms may develop
and track over similar areas mentioned above this afternoon and
early evening. Generally speaking much of the region is expected
to see around 2-3 inches over the next 3 days, with locally
heavier amounts up to 4 inches possible. This will lead to a
potential localized flash flood threat if it falls quickly in
small stream and urbanized areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 71 85 65 / 30 20 10 80 40
Panama City 73 84 72 81 65 / 30 30 30 80 50
Dothan 72 88 70 79 60 / 40 50 80 80 20
Albany 72 90 70 81 61 / 30 50 70 80 10
Valdosta 72 91 70 85 65 / 20 20 30 80 40
Cross City 71 90 70 87 69 / 10 10 10 50 20
Apalachicola 74 83 72 82 68 / 30 20 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Tuesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...LF
NEAR TERM...Johnstone
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...LF
MARINE...Bunker
FIRE WEATHER...Johnstone
HYDROLOGY...BunkerIn the hours before
Special weather statement, May 3, 3:57 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM CDT Mon May 3 2021
ALZ065-032045-
Coffee AL-
257 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 345
PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dozier, or 11 miles west of Elba, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, Fort Rucker, Enterprise, New Brockton, Lee, Pine Level, Mixons
Crossroads, Curtis, Carl Folsom A/p, Lowry Mill, Camp Humming Hills,
Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads,
Arcus, Woodland Grove Church, Jack and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Alabama.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3137 8579 3137 8620
TIME...MOT...LOC 1956Z 265DEG 26KT 3148 8626
42-DVDSpecial weather statement, May 3, 5:17 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM CDT Mon May 3 2021
ALZ066-032145-
Dale AL-
417 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 445 PM
CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ariton, or near Ozark, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Rucker, Ozark, Ariton, Bells Crossroads, Dill, Hooper Stage
Field, Mabson, Arguta, Snells Crossroads, Ewell, Dale County Lake,
Marley Hill, Phillips Crossroads, Greater Salem Church, Skipperville,
Echo, Dean Church Road, Roberts Crossroads, Barefield Crossroads and
Beamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Alabama.
LAT...LON 3162 8542 3138 8542 3140 8579 3147 8579
3162 8575
TIME...MOT...LOC 2116Z 268DEG 26KT 3151 8572
42-DVDSpecial weather statement, May 3, 5:36 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Mon May 3 2021
ALZ067-GAZ121-032200-
Henry AL-Clay GA-
536 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENRY AND
SOUTHWESTERN CLAY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Fort Gaines, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Shorterville, Walter F. George Lock And Dam, Zetto,
Hayes, Jones Crossing, Bethel, Pecan and Fort Gaines-Clay Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM
CDT/ for southeastern Alabama.
LAT...LON 3169 8495 3168 8495 3167 8493 3166 8493
3165 8494 3162 8494 3162 8492 3154 8490
3152 8501 3152 8504 3150 8507 3149 8512
3160 8516
TIME...MOT...LOC 2136Z 251DEG 28KT 3153 8509
42-DVDSpecial weather statement, May 3, 5:46 PM EDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 446 PM CDT Mon May 3 2021 ALZ066-067-032215- Dale AL-Henry AL- 446 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND WESTERN HENRY COUNTIES UNTIL 515 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Ozark, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Abbeville, Headland, Ozark, Newton, Newville, Bells Crossroads, Tumbleton, Kirkland Crossroads, Grandberry Crossroads, Mabson, Arguta, Snells Crossroads, Ewell, Graball, Dale County Lake, Headland Municipal A/P, Dancey, Balkum, Sylvan Grove and Skipperville. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for southeastern Alabama. LAT...LON 3168 8522 3134 8521 3135 8559 3155 8566 TIME...MOT...LOC 2145Z 251DEG 28KT 3149 8554 42-DVD
Special weather statement, May 3, 6:22 PM EDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 622 PM EDT Mon May 3 2021 ALZ067-GAZ121>125-142-032300- Henry AL-Randolph GA-Dougherty GA-Terrell GA-Calhoun GA-Clay GA- Early GA- 622 PM EDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...NORTHWESTERN DOUGHERTY...SOUTHERN CLAY... SOUTHERN RANDOLPH...CALHOUN...NORTHERN EARLY AND SOUTHERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM EDT/600 PM CDT/... At 620 PM EDT/520 PM CDT/, Doppler radar was tracking strong thunderstorms near Balkum in Henry County and near Bluffton in Clay County. Movement was east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Abbeville, Fort Gaines, Morgan, Dawson, Blakely, Headland, Edison, Arlington, Shellman, Leary, Walker, Newville, Sasser, Bellville, Haleburg, Bluffton, Shorterville, Parksville, Carnegie and Hayes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM EDT/800 PM CDT/ for southeastern Alabama. LAT...LON 3186 8439 3151 8426 3131 8533 3153 8533 TIME...MOT...LOC 2220Z 259DEG 25KT 3150 8529 3136 8528 3128 8542
Special weather statement, May 3, 9:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
912 PM EDT Mon May 3 2021
GAZ128-130-040145-
Turner GA-Ben Hill GA-
912 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TURNER AND
NORTHWESTERN BEN HILL COUNTIES UNTIL 945 PM EDT...
At 912 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Pitts, or 11 miles northeast of Ashburn, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rebecca and Amboy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3184 8332 3176 8342 3176 8345 3174 8347
3172 8346 3171 8347 3180 8363 3180 8361
3185 8361 3185 8335
TIME...MOT...LOC 0112Z 235DEG 24KT 3182 8351The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:36 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| May 4, 11:10 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 28 hr |
| May 4, 4:48 PM EDT | Special Weather Statement | TAE | Worth | 42 min |
| May 4, 5:14 PM EDT | Special Weather Statement | TAE | Turner | 46 min |
| May 4, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 28 min |
| May 4, 7:27 PM EDT | Special Weather Statement | TAE | Berrien | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.